Alert archive / Wyoming / Red Flag Warnings in 2012

Red Flag Warning 17, NWS Riverton, WY

July 13, 20128 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Jul 13, 2012, 1:27 AM MDT for 8 counties in Wyoming. It took effect at Jul 13, 2012, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2012, 1:27 AM MDT (07:27 UTC)
In effect from
Jul 13, 2012, 12:00 PM MDT
Expired
Jul 13, 2012, 7:15 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 63 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4448 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS85 KRIW 130727
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
127 AM MDT FRI JUL 13 2012

...DRY THUNDERSTORMS WITH STRONG OUTFLOW WINDS AND LOW HUMIDITY
FOR MUCH OF CENTRAL WYOMING TODAY...

.AN INFLUX OF MID LEVEL MONSOON MOISTURE WILL BRING INCREASED
COVERAGE OF THUNDERSTORMS ACROSS THE AREA TODAY. DRIER
AIR NEAR THE SURFACE WILL EVAPORATE MOST OF THE FALLING RAIN EAST
OF THE DIVIDE AND RAISE THE RISK OF STRONG TO DAMAGING OUTFLOW
WINDS. 

WYZ140-277-278-280-281-286-288-300-414>416-130830-
/O.CAN.KRIW.FW.A.0015.120713T1800Z-120714T0400Z/
YELLOWSTONE NATIONAL PARK-
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-CASPER MOUNTAIN-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
127 AM MDT FRI JUL 13 2012

...FIRE WEATHER WATCH IS CANCELLED FOR DRY THUNDERSTORMS
FOR FIRE WEATHER ZONES 140...277...278...280...281...286...288...
300...414...415 AND 416...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FIRE
WEATHER WATCH.

THE WESTERN ZONES ARE EXPECTED TO GET AN EARLIER PUSH OF LOW LEVEL
MOISTURE THIS AFTERNOON...STORMS WILL START OUT MIXED WET/DRY AND
WILL THEN TRANSITION TO MOSTLY WET. IN ADDITION...MODERATING FUEL
MOISTURE AND MINIMUM RELATIVE HUMIDITIES ABOVE 25 PERCENT WILL
CREATE AN ENVIRONMENT LESS CONDUCIVE TO FIRE STARTS. 

THE FAR EASTERN ZONES WILL HAVE LOWER HUMIDITY AND COULD BE
AFFECTED BY A THUNDERSTORM OUTFLOW OR TWO BUT THUNDERSTORMS ARE
NOT EXPECTED TO BE WIDESPREAD AND OUTFLOW WINDS WILL NOT BE
CONSISTENT ENOUGH TO WARRANT A RED FLAG WARNING. 

$$

WYZ275-276-279-282-283-285-287-289-132200-
/O.UPG.KRIW.FW.A.0015.120713T1800Z-120714T0400Z/
/O.NEW.KRIW.FW.W.0017.120713T1800Z-120714T0400Z/
NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
SOUTH BIG HORN BASIN/WORLAND BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
127 AM MDT FRI JUL 13 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR LOW HUMIDITY...DRY THUNDERSTORMS AND STRONG OUTFLOW WINDS
FOR FIRE WEATHER ZONES 275...276...279...282...283...285...287
AND 289...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR LOW HUMIDITY...DRY THUNDERSTORMS AND STRONG OUTFLOW
WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 275...276...279...282... 
  283...285...287 AND 289.

* TIMING...THUNDERSTORMS WILL BEGIN TO FORM ALONG THE HIGHER
  ELEVATIONS OF THE WEST EARLY THIS AFTERNOON...THEY WILL DRIFT
  EAST ACROSS THE DRY CENTRAL BASINS BY MID AFTERNOON AND COULD
  CONTINUE INTO THE EVENING HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...HIGHS AROUND 90.

* LIGHTNING...LAL OF 2 ACROSS MUCH OF THE AREA...WITH AN LAL OF 6
  NEAR MOUNTAIN RANGES AND ALONG THE FOOTHILLS. 

* THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE
  EXPECTED ACROSS THE AREA. THUNDERSTORMS WILL DRIFT OVER THE
  DRIER BASINS AND WILL BEGIN TO COLLAPSE...WHICH COULD SEND OUT
  STRONG OUTFLOW WINDS. 

* OUTFLOW WINDS...35 TO 45 MPH WITH OUTFLOW EXCEEDING 50 MPH IN 
  STRONGER STORMS. 

* IMPACTS...THUNDERSTORMS WITH LITTLE TO NO RAIN AND STRONG
  ERRATIC WIND GUSTS WILL INCREASE THE CHANCE OF FIRE STARTS
  ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
948 
WWUS85 KRIW 132013
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT FRI JUL 13 2012

...DRY THUNDERSTORMS WITH STRONG OUTFLOW WINDS AND LOW HUMIDITY
FOR MUCH OF CENTRAL WYOMING THIS AFTERNOON AND EVENING...

.AN INFLUX OF MID LEVEL MONSOON MOISTURE WILL BRING INCREASED
COVERAGE OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND
EVENING. DRIER AIR NEAR THE SURFACE WILL EVAPORATE MOST OF THE
FALLING RAIN EAST OF THE DIVIDE AND RAISE THE RISK OF STRONG TO
DAMAGING OUTFLOW WINDS.

WYZ275-276-279-282-283-285-287-289-140400-
/O.CON.KRIW.FW.W.0017.000000T0000Z-120714T0400Z/
NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
SOUTH BIG HORN BASIN/WORLAND BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
213 PM MDT FRI JUL 13 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW HUMIDITY...DRY THUNDERSTORMS AND STRONG OUTFLOW
WINDS FOR FIRE WEATHER ZONES 275...276...279...282...283...285...
287 AND 289...

* AFFECTED AREA...FIRE WEATHER ZONES 275...276...279...282... 
  283...285...287 AND 289.

* TIMING...THUNDERSTORMS WILL BEGIN TO FORM ALONG THE HIGHER 
  ELEVATIONS OF THE WEST EARLY THIS AFTERNOON...THEY WILL DRIFT 
  EAST ACROSS THE DRY CENTRAL BASINS BY MID AFTERNOON AND COULD 
  CONTINUE INTO THE EVENING HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...HIGHS AROUND 90.

* LIGHTNING...LAL OF 2 ACROSS MUCH OF THE AREA...WITH AN LAL OF 
  6 NEAR MOUNTAIN RANGES AND ALONG THE FOOTHILLS. 

* THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE 
  EXPECTED ACROSS THE AREA. THUNDERSTORMS WILL DRIFT OVER THE 
  DRIER BASINS AND WILL BEGIN TO COLLAPSE...WHICH COULD SEND OUT 
  STRONG OUTFLOW WINDS. 

* OUTFLOW WINDS...35 TO 45 MPH WITH OUTFLOW EXCEEDING 50 MPH IN 
  STRONGER STORMS. 

* IMPACTS...THUNDERSTORMS WITH LITTLE TO NO RAIN AND STRONG 
  ERRATIC WIND GUSTS WILL INCREASE THE CHANCE OF FIRE STARTS 
  ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
762 
WWUS85 KRIW 140115
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
715 PM MDT FRI JUL 13 2012


WYZ275-276-279-282-283-285-287-289-140215-
/O.CAN.KRIW.FW.W.0017.000000T0000Z-120714T0400Z/
NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
SOUTH BIG HORN BASIN/WORLAND BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
715 PM MDT FRI JUL 13 2012

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES
275...276...279...282...283...285...287 AND 289...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING.

THE RED FLAG WARNING HAS BEEN CANCELLED. THUNDERSTORMS WILL REMAIN
VERY ISOLATED FOR THE REMAINDER OF THE EVENING.

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 12, 11:54 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 12, 11:54 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1154 PM MDT THU JUL 12 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY

CERTAINLY A MUCH LESS ACTIVE DAY THAN YESTERDAY AS WITH NO SHORT
WAVES THERE IS NO UPPER LEVEL FORCING. HOWEVER...WITH SOME WARM
TEMPERATURES AND INSTABILITY SOME CUMULUS HAS BEEN DEVELOPING OVER
THE HIGHER ELEVATIONS. RADAR IS SHOWING A FEW ECHOES MOVING TRYING
TO MOVE INTO THE UPPER GREEN BASIN SO WE ADDED ISOLATED
THUNDERSTORMS INTO THAT VICINITY. ALMOST ALL THUNDERSTORMS SHOULD
STAY OVER THE MOUNTAINS TODAY AND ALTHOUGH WE CANT RULE OUT ONE
SNEAKING INTO ADJACENT AREAS THE CHANCE IS SMALL ENOUGH THAT THE
POPS WERE KEPT SILENT. ALMOST ALL CONVECTION SHOULD END TONIGHT
EXCEPT OVER THE HIGHEST ELEVATIONS.

MONSOONAL MOISTURE PUSH THEN BEGINS TO PUSH INTO THE AREA LATE
TONIGHT AND FRIDAY WITH COVERAGE OF AFTERNOON CONVECTION EXPANDING A
BIT. NAM IS DOING A FAIRLY GOOD JOB SHOWING THE CONVECTION TODAY SO
THIS MODEL WILL BE FAVORED FOR THE FORECAST. SOME SHOWERS WILL BEGIN
TO DEVELOP OVER THE HIGHER ELEVATIONS BY LATE MORNING AND BECOME
MORE WIDESPREAD IN THE AFTERNOON. THE BEST COVERAGE OF THUNDERSTORMS
WILL BE ACROSS THE WEST WHERE THE DEEPEST MOISTURE WILL BE LOCATED.
HAVE INCLUDED THE ENTIRE AREA WITH AT LEAST ISOLATED SHOWERS AND
STORMS FOR FRIDAY EVENING...ALTHOUGH ONCE AGAIN THE BEST CHANCE WILL
BE ACROSS WESTERN WYOMING AND THE HIGHER ELEVATIONS. INVERTED V
SOUNDINGS EAST OF THE DIVIDE INDICATE THE POTENTIAL FOR STRONG
DOWNBURST WINDS ONCE AGAIN WITH MANY STORMS REMAINING DRY. STORMS
SHOULD HAVE A BIT MORE LOWER LEVEL MOISTURE TO WORK WITH IN THE WEST
SO SOME WET STORMS ARE POSSIBLE. TEMPERATURES WILL BE HOT ONCE AGAIN
FOR MOST AREAS EAST OF THE DIVIDE WITH HIGHS IN THE 90S FOR MOST
LOWER ELEVATIONS AND POSSIBLY PUSHING CLOSE TO 100 MARK FOR SOME OF
THE NORMALLY WARMER PLACES IN THE BIG HORN BASIN.

THE MAIN EVENT STILL LOOKS TO BE ON SATURDAY WITH DEEPER FLOW
BRINGING IN PRECIPITABLE WATERS TO AROUND AN INCH TO MANY AREAS
AROUND THE CWA. THIS WILL BE AIDED BY SOME HEIGHT FALLS AND COOLING
ALOFT FROM A SHORT WAVE MOVING TOWARD THE AREA FROM THE WEST.
CONVECTION SHOULD ONCE AGAIN BREAK OUT BEFORE NOON AND BECOME MORE
NUMEROUS IN THE AFTERNOON EVENING. WITH THE HIGHER PRECIPITABLE
WATERS THERE WILL BE BETTER CHANCE OF WET STORMS ACROSS MOST OF THE
AREA. WITH THE UPPER LEVEL SUPPORT SOME STORMS COULD BECOME STRONG
SO THIS WILL HAVE TO BE WATCHED. ONE BIG X FACTOR WILL BE
TEMPERATURES AND CLOUD COVER. IF THE DAY TURNS OUT MAINLY CLOUDY
TEMPERATURES WILL BE LOWER AND THERE MAY BE MORE SHOWERY WEATHER
WITH FEWER THUNDERSTORMS...SOMETHING TO WATCH FOR THE NEXT COUPLE OF
DAYS.

BY SUNDAY THE SHORTWAVE LOOKS TO PUSH FAR ENOUGH TO THE EAST TO
ALLOW FOR THE COVERAGE OF THUNDERSTORMS TO BE A BIT LESS. THE BEST
COVERAGE ON SUNDAY LOOKS TO BE ACROSS AREAS WEST OF THE DIVIDE AS
WELL AS THE BIGHORNS WITH SOME UPSLOPE FLOW WITH THE HIGHEST
ELEVATIONS HAVING THE BEST CHANCE OF CONVECTION. MODELS HAVE THE
BASINS MAINLY DRY BUT WITH SOME MONSOONAL MOISTURE LINGERING WILL
LEAD IN SLIGHT POPS. NAM IS INDICATING POSSIBLY A BIT MORE ACTIVITY
EAST OF THE BIGHORNS BUT I AM NOT BUYING IT AT THIS POINT.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY NIGHT

EXTENDED FORECAST REMAINS ON TRACK WITH NO MAJOR CHANGES FROM THE
PREVIOUS PACKAGE. THE FOUR CORNERS HIGH CONTINUES ITS SHIFT EASTWARD
TO CO/KS...DUE TO THE INFLUENCE OF THE CUT OFF LOW OVER THE PACNW.
THIS WILL ALLOW FOR MONSOONAL/PACIFIC MOISTURE TO ADVECT INTO THE
GREAT BASIN AND NORTHERN ROCKIES THROUGH MOST OF THE PERIOD. THE
MOST ACTIVE PERIOD COVERAGE WISE...LOOKS TO BE TUESDAY. MOST OF THE
ACTIVITY WILL MAINLY BE CONFINED TO WESTERN PORTIONS AND THE
MOUNTAINS SUNDAY AND MONDAY...WITH ISOLATED CHANCES ELSEWHERE. WITH
THIS ONGOING ACTIVITY...AND A SHORTWAVE ROUNDING THE BOTTOM ON THE
CUT OFF LOW...THUNDERSTORM ACTIVITY WILL BE MORE WIDESPREAD ON
TUESDAY. BY WEDNESDAY AND THURSDAY...DRIER AIR MOVES INTO THE AREA
AND THE HIGH SHIFTS WESTWARD BACK INTO CO. STORM ACTIVITY WILL BE
FOCUSED OVER EASTERN PORTIONS. WENT WITH THE 12Z GFS DUE TO THE
PERFORMANCE IN THE LAST WEEK OR TWO...HANDLING THE OVERALL PATTERN
BETTER...AND NAMELY FORECASTING THE CUT OFF LOW MORE ACCURATELY THAN
THE ECMWF.
&&

.AVIATION.../06Z ISSUANCE/

UPPER LEVEL HIGH PRESSURE OVER THE ROCKIES WILL CONTINUE TO DRIFT
EAST TODAY.  THIS SHIFT WILL BRING IN A MOIST SOUTHERLY FLOW WEST OF
THE DIVIDE WITH SCATTERED THUNDERSTORMS BLOSSOMING PRIMARILY BETWEEN
19Z-14/03Z.  TERMINALS WEST OF THE DIVIDE...KBPI/KPNA/KJAC...MAY
EXPERIENCE BRIEF MVFR/IFR CONDITIONS IN TSRA. A DRIER AIRMASS WILL
REMAIN EAST OF THE DIVIDE.  ISOLATED TS MAY MOVE OFF THE EAST SLOPES
OVER THE DRIER BOUNDARY LAYER AND PRODUCE STRONG ERRATIC WIND
GUSTS...VCNTY KLND/KRIW/KCOD/KWRL.  A MORE STABLE AIRMASS WILL
PREVAIL VCNTY AND EAST OF INTERSTATE 25 SHOWERS AND THUNDERSTORMS
VERY ISOLATED EAST OF THIS LINE.  A FEW STORMS WILL LINGER OVER THE
WEST AND CENTRAL INTO THE OVERNIGHT HOURS.

&&

.FIRE WEATHER...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING OVER THE MOUNTAINS OF WESTERN AND NORTHERN WYOMING.
ADDITIONALLY...SHOWERS AND THUNDERSTORMS FORMING ALONG THE UINTA
RANGE WILL CONTINUE ACROSS SWEETWATER COUNTY THROUGH THE EVENING.
WITH WARMER TEMPERATURES AND INCREASED MID LEVEL MONSOONAL
MOISTURE...THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD TOMORROW
WITH THE GREATEST COVERAGE REMAINING OVER THE MOUNTAINS.  A FIRE WEATHER
WATCH IS IN EFFECT FOR THE POSSIBILITY OF DRY THUNDERSTORMS ACROSS
THE AREA.  COOLER TEMPERATURES AND INCREASED LOW LEVEL MOISTURE WILL
BRING EVEN MORE STORM COVERAGE SATURDAY.  HOWEVER...WITH THE
INCREASE IN LOW LEVEL MOISTURE THESE STORMS HAVE A BETTER CHANCE OF
PRODUCING WETTING RAIN.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
WYZ140-275>283-285>289-300-414>416.

&&

SHORT TERM...HATTINGS
LONG TERM...LAVOIE
AVIATION...AEM
FIRE WEATHER...BERC
Hazardous weather outlook, Jul 12, 3:48 PM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
348 PM MDT THU JUL 12 2012

WYZ001>020-022>030-131000-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
348 PM MDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS IN THE MOUNTAINS AND SOUTHWEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...A CHANCE OF THUNDERSTORMS IN THE WEST AND MOUNTAINS
WITH A SLIGHT CHANCE EAST OF THE DIVIDE. DRY THUNDERSTORMS WILL
BRING AN INCREASED FIRE RISK.

SATURDAY...AN INCREASED CHANCE OF THUNDERSTORMS ACROSS
THE AREA AS MONSOONAL MOISTURE SURGES NORTHWARD. SOME OF THE STORMS
MAY BE QUITE STRONG AND PRODUCE HEAVY RAIN.

SUNDAY THROUGH WEDNESDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS
CONTINUES WITH ISOLATED THUNDERSTORMS ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:52 PM MDTSpecial Weather StatementRIW38 min
Jul 13, 4:23 PM MDTSpecial Weather StatementRIWTeton67 min
Jul 13, 4:26 PM MDTSpecial Weather StatementRIW49 min
Jul 13, 5:44 PM MDTSpecial Weather StatementRIW46 min

Nearby

Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.